I was begun on Metformin to help with weight loss to reduce my risk of diabetes. 4 days after beginning drug I began having high levels of nausea, sleepiness, cold face and limbs, and occassionally occurring racing heart rate and shortness of breath. On my Dr.'s orders I quit taking Metaformin but the side effects are still affecting me over 4 weeks later.
It is rather strange that Metformin could cause side effects after being stopped, that to 4 weeks later, I would seek medical attention, perhaps could be due to some other meds that you are taking or you took, Metformin would have been eliminated from your system in 4 weeks time.
Oral Metformin administration, approximately 90% of the absorbed drug is eliminated via the renal route within the first 24 hours, with a plasma elimination half-life of approximately 6.2 hours.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2011 • 3 answers
Posted 2 Jun 2011 • 5 answers
Posted 31 Aug 2011 • 2 answers
Posted 4 Nov 2011 • 1 answer
I am type 2 diagnose 1 week now and on metformin but afraid to add the glyburide 2.5mg once per day?
Posted 10 Oct 2013 • 3 answers